MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -11.5 diopter, implantable collamer lens was implanted into the patients eye, " but explanted after seeing excessive vault.He then implanted a 12.6 size and was much better size for patient.".
 
Additional Manufacturer Narrative
Corrected data: d7 - explanted date: (b)(6) 2020 should be removed as it is not applicable.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: lens was returned in liquid in a vial.Visual inspection found no visible damage to the lens.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9844048
Report Number2023826-2020-00546
Device Sequence Number2886095
Product Code MTA
UDI-Device Identifier00841542103329
UDI-Public00841542103329
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer05/29/2020
07/01/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/29/2020
07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;